It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-30-2005, 10:20 PM   #1
Member
(male)
 
Join Date: Nov 2005
Posts: 66
panthers78 HB User
Can Excess Vitamin E Cause Depression?

Just wondering if anyone has any information that excessive dosages of vitamin E can cause depression? I have been taking 800-1200 IU of Vitamin E per day for about two years to try to detoxify my body from smoking cigars.

I noticed recently (last couple of months) that I have become depressed. I thought I was depressed due to lack of sunlight now that winter is here.

Well I lost my mac card this week after I ran out of Vitamin E and I have stopped taking it temporarily. I noticed that my mood has elevated markedly.
I am guessing this could be an effect of stopping the vitamin E.

However, I never knew Vitamin E could cause depression/anxiety in excess amounts. Anyone have any info on this?

 
Old 01-04-2006, 10:08 AM   #2
Inactive
(male)
 
Join Date: Nov 2004
Location: St Mary's University College, Twickenham
Posts: 655
ratboy83 HB User
Re: Can Excess Vitamin E Cause Depression?

interesting, i've never heard of that. i always though that vit E is benficial for depression as its positive effects on circulation cn help boost oxygen supply to the brain.

alex.

 
Sponsors Lightbulb
   
Old 05-24-2007, 11:52 AM   #3
Senior Veteran
(female)
 
Join Date: Feb 2006
Location: texas
Posts: 510
cvoor HB User
Re: Can Excess Vitamin E Cause Depression?

Since you've stopped taking it you feel better, that is a definate sign you were taking too much. Stay off the Vitamin E, or just take the RDA. Taking too much of vitamins is not good. I"ve had similar side effects to yours, and feel better off the vitamins.

 
Old 05-24-2007, 01:11 PM   #4
Member
(male)
 
Join Date: Mar 2007
Location: Fremont,CA, USA
Posts: 99
Hardy09 HB User
Re: Can Excess Vitamin E Cause Depression?

Quote:
Originally Posted by panthers78 View Post
Just wondering if anyone has any information that excessive dosages of vitamin E can cause depression? I have been taking 800-1200 IU of Vitamin E per day for about two years to try to detoxify my body from smoking cigars.

I noticed recently (last couple of months) that I have become depressed. I thought I was depressed due to lack of sunlight now that winter is here.

Well I lost my mac card this week after I ran out of Vitamin E and I have stopped taking it temporarily. I noticed that my mood has elevated markedly.
I am guessing this could be an effect of stopping the vitamin E.

However, I never knew Vitamin E could cause depression/anxiety in excess amounts. Anyone have any info on this?
If you have been taking that dose of vitamin E for two years, and these symptoms of depression only showed up in the last two months, it is highly unlikely that the vitamin E caused it, though perhaps some other factor in conjunction with the vitamin E has entered the picture.

In any case, some experts have said that above 400 IU of vitamin E per day could be harmful. Others say above 800. In any case, you were taking way too much of it. I take 400 IU of natural vitamin E. You were probably taking d-Alpha-Tocopherol vitamin E, which is more active and does not have all the tocopherols. Regardless of the type you take, you should not stop taking vitmain E because of its many benefits for the brain, and other health concerns. For example, it is currently being studied in conjunction with selenium for prostate cancer (the SELECT study), as a previous study showed that 400 IU d-Alpha Vitamin E cut the likelihood of getting prostate cancer by about 30%. If necessary, go to 200 IU. These are just my thoughts, from my point of view, of course.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can excess iodine cause thyroid problems? pila99 Thyroid Disorders 1 04-15-2010 05:22 AM
Excess pill popping has caught up with me... lily250 Addiction & Recovery 5 01-26-2010 11:43 AM
Vitamin B12 deficiency and extremely tired - the injections don't help much bethsheba Anemia 40 01-06-2010 02:41 PM
Is a vitamin deficiency causing depression and lethargy? cheesycow5 Depression 5 03-09-2009 03:15 PM
Feeling overheated and excess sweating CandiceD General Health 15 02-24-2007 01:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (15), MyCat55 (5), jonnstar (3), captjane (3), mycatsmom (2), Fieryimp (2), tess201 (2), itburns2004 (2), MISSYJOY (2), janewhite1 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:35 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!